MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN; WOUND DRAIN
Catalog Number 0070430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a patient had the drain placed intra-operatively following a laparoscopic cholecystectomy on (b)(6) 2018.On (b)(6) 2018, the drain was removed; however, the perforated portion of the drain remained in the abdomen.The patient was sent for an abdominal film on (b)(6) 2018, and learned that the perforated portion of the drain was identified on the film.The doctor scheduled the patient for a foreign body retrieval on (b)(6) 2018.
 
Additional Manufacturer Narrative
The reported event was confirmed.Per the visual evaluation of the returned sample, only the flat, white, perforated portion of the drain returned.There was no drainage tube or blue adapter returned, and the drainage tube was not attached to the white perforated portion.Dimensional evaluation of the returned sample showed all dimensions to be within specification.Dimensions of the returned sample were as follows: length: specification = 8.08" +/- 0.30" | measured = 8.0751" 58 perforations present perforation diameter: specification = 0.048" +/- 0.010 | measured = 0.0485" horizontal space between perforations: specification = 0.239" +/- 0.007" | measured = 0.2350" width of drain: specification = 0.300" +/- 0.010" | measured = 0.3050" the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿reliavac closed wound suction system with hubless silicone drains instructions for use important a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate: - all exudate has been removed.- wound drain is clogged and may require irrigation and aspiration (consult physician).- auxiliary wall suction pressure is above 210mm hg.- deflated balloon: check all connections for air leak and wound tube perforations for exposure above the skin.If still deflated, replace evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of: - air entering partially closed wound.- an operative air pocket.C.Insert safety pin into hole in collar to attach evacuator to patient's clothing or bed linen.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked during closure for free motion to avoid possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks.A.Use with single flat drain - 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.3.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.4.Insert connecting tube in reliavac® port a, up to indicator ring.B.Use with two flat drains - 1.Place perforated portion of wound drains within critical fluid collection areas of wound.2.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.3.Trim drain tubes to desired length.4.Cut off plug from closed arm of y-connector and attach blue adapters.5.Attach drains to blue adapters.6.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.C.Attaching to auxiliary suction - 1.Insert suction adapter into port b.2.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.3.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.D.To establish suction - 1.Open port b.2.Pump bulb until balloon fills container.3.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.E.To empty container - 1.Open port b.2.Invert unit.3.Pump bulb to empty quickly.F.To re-establish suction - 1.Repeat step "d" above.G.To read fluid volume - 1.Open port b.2.Allow balloon to deflate.3.Read and record volume.4.To reactivate, repeat step "d" above.¿.
 
Event or Problem Description
It was reported that a patient had the drain placed intra-operatively following a laparoscopic cholecycstectomy on(b)(6)2018.On (b)(6)2018 , the drain was removed; however, the perforated portion of the drain remained in the abdomen.The patient was sent for an abdominal film on 04/13/2018, and learned that the perforated portion of the drain was identified on the film.The doctor scheduled the patient for a foreign body retrieval on (b)(6)2018.

Brand Name
HUBLESS SILICONE FLAT DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7515025
Report Number1018233-2018-01744
Device Sequence Number1169797
Product Code GBX
UDI-Device Identifier00801741090752
UDI-Public(01)00801741090752
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number0070430
Device Lot NumberNGAV2095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR